MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR ARCTIC SUCTION ELECT DOME; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR ARCTIC SUCTION ELECT DOME; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 225029
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated visually.The reported failure can be confirmed as the shaft of the device is bent 90 degrees near the distal end of the shaft.This device cannot be tested for its functionality due to the condition it was received in.It cannot be determined what caused this failure but based on the reported complaint, it is likely that there was excess force applied on the device by the end-user.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed (b)(4) similar complaint for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported that during the hip procedure, at the stage of the capsulotomy by using the electrode vapr arctic, the electrode tip broke off where there is the part that allows the device to move.The procedure was completed by using a new device.No consequences for the patient are reported.

Brand Name
VAPR ARCTIC SUCTION ELECT DOME
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7796277
Report Number1221934-2018-51008
Device Sequence Number2335771
Product Code GEI
UDI-Device Identifier10886705022526
UDI-Public10886705022526
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K140896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number225029
Device Lot NumberU1507085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2015
Initial Report FDA Received Date08/19/2018
Patient Sequence Number1